0
RESEARCH PAPERS

The Design of Nonlinear Multivariable Control Systems From State Dependent Linear Models

[+] Author and Article Information
H. A. Fertik, J. D. Schoeffler

Systems Research Center, Case Institute of Technology, Cleveland, Ohio

J. Basic Eng 88(2), 355-361 (Jun 01, 1966) (7 pages) doi:10.1115/1.3645861 History: Received July 26, 1965; Online November 03, 2011

Abstract

A technique is presented for the design of a continuous nonlinear multivariable control algorithm from a set of simple, linear control models. The coefficients of the linear control models are dependent on the steady state operating point. The technique makes use of line integration and the method of least squares to bridge the gap between the sets of linear coefficients and the continuous nonlinear functions of the nonlinear algorithm. In general, the nonlinear control algorithm is nonunique. The method permits the extension of linear design procedures to the design of nonlinear control systems. It can be used to design a control system for a nonlinear process to maintain the dynamics of the entire system invariant with respect to changes in the operating point.

Copyright © 1966 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In